Translator Disclaimer
2002 The Splitting of Primes in Division Fields of Elliptic Curves
W. Duke, Á. Tóth
Experiment. Math. 11(4): 555-565 (2002).

Abstract

We give a global description of the Frobenius for the division fields of an elliptic curve E that is strictly analogous to the cyclotomic case. This is then applied to determine the splitting of a prime p in a subfield of such a division field. These subfields include a large class of nonsolvable quintic extensions and our application provides an arithmetic counterpart to Klein's "solution" of quintic equations using elliptic functions. A central role is played by the discriminant of the ring of endomorphisms of the reduced curve modulo p.

Citation

Download Citation

W. Duke. Á. Tóth. "The Splitting of Primes in Division Fields of Elliptic Curves." Experiment. Math. 11 (4) 555 - 565, 2002.

Information

Published: 2002
First available in Project Euclid: 10 July 2003

zbMATH: 1162.11348
MathSciNet: MR1969646

Subjects:
Primary: 11G, 11G05, 11R, 11R32

Rights: Copyright © 2002 A K Peters, Ltd.

JOURNAL ARTICLE
11 PAGES


SHARE
Vol.11 • No. 4 • 2002
Back to Top